General Question

Christian95's avatar

What can cause this pain?(See details)

Asked by Christian95 (3253 points ) August 25th, 2011

I have this weird pain in my upper right side of my abdomen just under my first first lower rib.It’s not continuous,I have it just sometimes when I walk.It’s been 3 days now,I’ve asked a doctor and said everything should be fine and gave me some “preventive” pills for liver I think but they had no affect.Got any ideas where could this pain come from?

Observing members: 0 Composing members: 0

8 Answers

gasman's avatar

“Liver pills” are not something a real doctor would prescribe for undiagnosed right upper quadrant abdominal pain.

It’s probably just musculo-skeletal strain or other temporary inflammation somewhere. It could be a number of internal organs including lung. If you are worried you should see a decent doctor.

bikingcatlady's avatar

I agree that you need to see a decent doctor who can diagnose the problem. My poor husband had stomach pains and nausea diagnosed as food poisoning 2 times by an incompetent Dr. He took courses of Cipro and was so sick. He finally got jaundice and a real doctor diagnosed it as a gall bladder needing removal. Gall bladder out and no more problems.
You may have a pulled muscle- I pulled a muscle in my chest dragging heavy bags and thought I was having a heart attack. Preventative liver pills sound hokey to me.
Good luck and feel better!

CWOTUS's avatar

Sounds to me like everyday ordinary side stitches… which you can address.

Buttonstc's avatar

I remember the days when “Carters Little Liver Pills” were suggested, tongue in cheek, for all sorts of ailments.

But I have never heard of a competent Board-Certified Physician advocating “liver pills” of any sort. Sounds pretty sketchy to me.

You need to get properly diagnosed since this could be a number of different causes ranging from trivial to very serious. Go find a competent Doctor and get a proper diagnosis.

Hibernate's avatar

There might be an internal injury. Be careful.

JLeslie's avatar

If the pain is so bad your friend can barely stand it, that is his gall bladder. Can be his gall bladder with lesser pain too, but that is probably not a big deal. Eating a lower fat diet can help. Otherwise could be a random muscle, or digestive twinge.

If he begins to appear yellow, first noticeable in the eyes, or if his pee is very dark, or bowel movement is very light, that is an emergency, and should be seen by a doctor ASAP.

faye's avatar

If it is only when you walk, I was also going to say a ‘stitch’.

CaptainHarley's avatar

I agree with @faye… it does sound like a stitch, especially if you walk fast and a fairly long distance.

Answer this question

Login

or

Join

to answer.

This question is in the General Section. Responses must be helpful and on-topic.

Your answer will be saved while you login or join.

Have a question? Ask Fluther!

What do you know more about?
or
Knowledge Networking @ Fluther